Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
achick

doxycycline. HELP!!

I am going out of the country and got malaria pills, in this case it's doxycycline. The doctor said it's also prescribed for acne and such. I don't really have acne or anything [i've been clear for a a few years], but I was wondering if anyone could give me info. on it. I would like to know if it will break me out. He also said it might make me more sensitive to sun, which is bad 'cause I'll be on the beach a lot. If you've taken this, or are taking it, PLEASE let me know what side effects you had and if it made your skin worse. I need to take malaria pills for where I'm going, but I don't want to have to deal with shitty skin 'cause of it. eusa_think.gif

Share this post


Link to post
Share on other sites

Breakouts? Don't know.

Sick to your stomach? You betcha.

I was taking it for acne, and I had to stop because it made me sick everyday. People will have different reactions. I was just unlucky.

Share this post


Link to post
Share on other sites

Antibiotics don't make you break out. Acne makes you break out.

If you don't want to deal with the possibility of sun sensitivity w/Doxy, then use a different anti-malarial. There are three or four good ones out there that don't have anything to do with doxy.

Keep in mind that doxy might help with GI bugs, as well as malaria.

Share this post


Link to post
Share on other sites

When I first started using doxy, I noticed frequent use of the bathroom, cause of stomach problems it caused. At first I didn't realize it was from Doxy.

But I forced myself through the treatment cause doxy really cleaned my face up, ( with other treatments).

Share this post


Link to post
Share on other sites

Im on Deoxycycline at the moment for zits. Ive been on it for nearly a month and it hasnt done much fo me. Im going to the derm for roaccutine. But anyway, yes this drug is used to treat things like STDS, acne, bacterial infections and more stuff but I cant remember lol

But have fun while your out of the country

Share this post


Link to post
Share on other sites

I recently took doxycycline, but not for acne. I definately did not break out from it. In fact, my skin got better. But there were other contributing factors that helped my skin. I personally wouldn't recommend taking antibotics for acne though.

**Always take it with food, like most other medications. It'll tell you to take it with a full glass of water, but remember to have food in your stomache. One time I took it before eating my breakfast and ended up throwing it up about 15 minutes later (this has happened to me with other meds though). But be on the safe side and eat first.

Share this post


Link to post
Share on other sites

I've been on doxy for 3 months. DO NOT TAKE ON AN EMPTY STOMACH B/C YOU WILL GET NAUSEAS! Also, you will be extra sensitive to the sun. If you do plan to be out in the sun alot, I would suggest asking your dr. for something different.

Share this post


Link to post
Share on other sites

I went on doxycycline - It didn't help my acne at all but on the plus side I didn't really suffer any side effects. The only thing is though that you definately should not take it on an empty stomach. The first time I took it, I skipped dinner and just had a bar of chocolate and had the joy of seeing it come up after taking my capsule lol.gif

Share this post


Link to post
Share on other sites

If you look up information on Doxy you will find that it does kill bacteria, including the bacteria in your stomch which aids in digestion. This may be causing the nausea or stomach problems, and also why it is recommeded that you take on a full stomach. Also, most Derms will tell you to avoid dairy for 2 hours after taking doxy. Hope that helps.

Share this post


Link to post
Share on other sites
I am going out of the country and got malaria pills, in this case it's doxycycline.  The doctor said it's also prescribed for acne and such.  I don't really have acne or anything [i've been clear for a a few years], but I was wondering if anyone could give me info. on it.  I would like to know if it will break me out.  He also said it might make me more sensitive to sun, which is bad 'cause I'll be on the beach a lot.  If you've taken this, or are taking it, PLEASE let me know what side effects you had and if it made your skin worse.  I need to take malaria pills for where I'm going, but I don't want to have to deal with shitty skin 'cause of it.  eusa_think.gif

Share this post


Link to post
Share on other sites

You might get an initial outbreak, but thats only if you have acne to begin with I think. It made my face a little dry at first and I felt kinda constipated for a few days but that went away fast. My skin used to be really oily but the doxycycline helped alot with that.

Share this post


Link to post
Share on other sites

I've been on doxy for about three or four months now. It took about a month before anything got better. It helped my body acne (but did nothing for my face)...but now after about four months things are getting worse. My acne is back and I am getting white heads everywhere! Even in places where I didn't before like my eyelids. Is it possible that you become immune to the drug after awhile?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×